Does anyone know if antidepressants can block you from projecting?
A lot of people take them and do magick (not necessarily AP-ing), but it’s possible they have that effect on one person and not another due to different genetics, enzymes, gut biome, all kinds of things.
There are a lot of people who claim that any sort of medication that messes with your brain chemistry can affect your chances of achieving spiritual experiences. I find that such blanket statements are ultimately baneful for a practitioner. There are MANY different types of antidepressants that mess with the chemistry in your brain in different and varying ways. The dosage itself has effects, and each individual person is unique and different biologically, which is why one antidepressant works better for Person X than Person Y, or that Person X needs a TCA vs SSRI. Medication like antidepressants are usually, with any good Psychiatrist, a last resort when other options are exhausted, and for good reason: they dont know how the antidepressant will effect you. They might have a general idea, and can weigh the side-effects, but they dont know and therein lay some inherent risk… (I am NOT an expert by any means xD)
Anyway, I am going on and on. YES, I think that some people have had difficulty with their spiritual work while on antidepressants. NO, I do not think that YOU, an individual practitioner, should -assume- that you will have similar experiences as that will close you down faster than anything. Energy goes where attention flows, and the mind is a very powerful thing. If you think you will have trouble, you will have trouble. It is as simple as that. Best take things in stride and don’t be overly fearful, least you be consumed by it.
I’m not afraid of it, but there is some doubt in my mind…up until I was 13 or 14, I could travel with ease…although I didn’t know what it was back then. Now I feel clouded and, I don’t know…grounded is the best way to describe it.
The ADs are a necessary evil at the moment, but meditation will replace medication…hopefully soon.
Thanks for your reply.
It’s good to know there’s others practicing while using meds. I’ve found, since I started on them, that my meditations feel…slower? I’m not really sure if that’s the right way to explain it…it takes me a bit longer to centre myself, but the overall experience hasn’t deminished.
Memory is also a thing of Fallacy xD but Ill believe you. Having memories of such events can be great motivators to continue on the spiritual path, even in your darkest hour. However, I am sure there has been A LOT more changes (besides the meds) in your life since you were a teenager to now, as well. Things are not always black and white, as I am sure you know.
I am glad that you are taking steps towards being free from medication. Meditation is truly life changing.
I truly believe ‘if there is a will, there is a way’. So if you want to Soul Travel/Astral Project, do it. You know, in a lot of traditions, being able to astral project is not portrayed as an easy thing to do. Its a pinnacle, something that gurus and masters achieve. So don’t be so hard on yourself. Patience, especially with yourself, is key when trying to go back to your roots like you are.
I’ve shared on another post that patience is something I’ve yet to master.
The travels of my youth were easy…and, you’re completely correct, the meds aren’t the only thing thats changed. In fact, for the better part of a decade I was a non believer. My eyes have been opened again, but it’s a frustrating struggle to find something that used to be ‘right there’
Meditation will help with that. Developing Patience that is.
Frustration is to be expected, but being frustrated is also holding you back. Let it go. As a kid, I bet you were not even trying to AP. The thing is you dont have to try. The only thing different now is that you want to be aware, to be conscious in that journey. You can. Just observe and take a step back. Meditation will help you a lot in this aspect.
Spot on…as a kid I didn’t know what was going on…I thought they were really cool dreams.